# SDR CALA0100896

- Difficulty date: September 24, 2001
- Submitted: November 5, 2001
- Operation: Air carrier
- Aircraft: N16709
- Make and model: Boeing 737724
- Aircraft serial: 28779
- Aircraft time: 10,948 hours, 3,608 cycles
- System (JASC): 2330 · Entertainment System
- Part: Capacitor
- Part number: 7430315003
- Part serial: 0301
- Condition: Failed
- Location: Video Sys
- Part time: 10,454 hours, 3,451 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT ATTENDANT'S REPORTED SMOKE IN THE FORWARD GALLEY AREA WHILE EN ROUTE FROM EWR TO MEX.  THE AIRCRAFT WAS RETURNED TO EWR WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE IDENTIFIED THE SOURCE OF SMOKE TO BE FROM THE VIDEO SYSTEM CONTROL UNIT (SCU) BASED ON THE BURN SMELL NOTED INSIDE THE UNIT.  THE SCU WAS REMOVED AND REPLACED.  SCU BITE TEST CHECKED GOOD.  NO OTHER FAULTS WERE FOUND.  TEARDOWN REVEALED THAT THE HEAT DAMAGE AND RESULTANT SMOKE WAS DUE TO FAILURE OF A CAPACITOR IN THE SCU.
